Alert archive / Kansas / Wind Advisories in 2013

Wind Advisory 23, NWS Wichita, KS

November 16, 201320 counties in Kansas

NWS Wichita, KS issued this wind advisory at Nov 16, 2013, 3:15 PM CST for 20 counties in Kansas. It took effect at Nov 17, 2013, 10:00 AM CST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Nov 16, 2013, 3:15 PM CST (21:15 UTC)
In effect from
Nov 17, 2013, 10:00 AM CST
Expired
Nov 17, 2013, 5:22 PM CST
In force
7 hr
Issued by
NWS Wichita, KS

Counties Allen County, KS, Barton County, KS, Butler County, KS, Chase County, KS, Elk County, KS, Ellsworth County, KS, Greenwood County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Neosho County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Wilson County, KS, Woodson County, KS

The radar

The Wichita radar (KICT), 57 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KFOE), launched 12:00Z, 9.3 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2013-11-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 41 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2013-11-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 453 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
41 J/kg
Mixed-layer CIN
-437 J/kg
Mixed-layer LCL
737 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
453 m²/s²
0-3 km storm-relative helicity
457 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

474 
WWUS73 KICT 162115
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
315 PM CST SAT NOV 16 2013

KSZ032-033-047>052-067-068-171115-
/O.NEW.KICT.WI.Y.0023.131117T1600Z-131118T0000Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
RENO-HARVEY-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...HUTCHINSON...
NEWTON
315 PM CST SAT NOV 16 2013

...WIND ADVISORY IN EFFECT FROM 10 AM TO 6 PM CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 6 PM CST SUNDAY. 

* TIMING...STRONG NORTHWEST WINDS WILL DEVELOP BY MID TO LATE
  MORNING SUNDAY OVER CENTRAL KANSAS...PERSISTING INTO THE
  AFTERNOON.  

* WINDS...SUSTAINED UP TO 35 MPH WILL BE COMMON...WITH GUSTS UP TO
  45 AND 50 MPH POSSIBLE. 

* IMPACTS...DRIVING MAY BE DIFFICULT AT TIMES...ESPECIALLY ON
  NORTH TO SOUTH ORIENTED ROADS. LIGHT OBJECTS SUCH AS TRASH CANS
  AND YARD FURNITURE WILL NEED TO BE SECURED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

KSZ070>072-094>096-098>100-170000-
/O.CON.KICT.WI.Y.0022.000000T0000Z-131117T0000Z/
GREENWOOD-WOODSON-ALLEN-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-
LABETTE-
INCLUDING THE CITIES OF...EUREKA...YATES CENTER...IOLA...HOWARD...
FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE...
PARSONS
315 PM CST SAT NOV 16 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. 

* TIMING...STRONG SOUTHERLY WINDS WILL CONTINUE INTO THE EARLY
  EVENING HOURS OVER SOUTHEAST KANSAS.

* WINDS...SUSTAINED AT 25 TO 35 MPH...WITH GUSTS UP TO 40 MPH
  WILL BE COMMON.

* IMPACTS...DRIVING MAY BE DIFFICULT AT TIMES...ESPECIALLY ON
  EAST TO WEST ROADS. LIGHT OBJECTS SUCH AS TRASH CANS AND YARD
  FURNITURE MAY NEED TO BE SECURED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
5 follow-up statements
764 
WWUS73 KICT 162255
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
455 PM CST SAT NOV 16 2013

KSZ070>072-094>096-098>100-170000-
/O.CAN.KICT.WI.Y.0022.000000T0000Z-131117T0000Z/
GREENWOOD-WOODSON-ALLEN-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-
LABETTE-
INCLUDING THE CITIES OF...EUREKA...YATES CENTER...IOLA...HOWARD...
FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE...
PARSONS
455 PM CST SAT NOV 16 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND
ADVISORY. 

WITH SOUTHWEST WINDS DIMINISHING INTO THE 15 TO 25 MPH RANGE...THE
WIND ADVISORY THAT HAD BEEN IN EFFECT FOR SOUTHEAST KANSAS HAS
BEEN CANCELLED.

$$

KSZ032-033-047>052-067-068-171300-
/O.CON.KICT.WI.Y.0023.131117T1600Z-131118T0000Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
RENO-HARVEY-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...HUTCHINSON...
NEWTON
455 PM CST SAT NOV 16 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 6 PM CST
SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 6 PM CST SUNDAY. 

* TIMING...STRONG NORTHWEST WINDS WILL DEVELOP BY MID TO LATE 
  MORNING SUNDAY OVER CENTRAL KANSAS...PERSISTING INTO THE 
  AFTERNOON. 

* WINDS...SUSTAINED UP TO 35 MPH WILL BE COMMON...WITH GUSTS UP 
  TO 45 AND 50 MPH POSSIBLE. 

* IMPACTS...DRIVING MAY BE DIFFICULT AT TIMES...ESPECIALLY ON 
  NORTH TO SOUTH ORIENTED ROADS. LIGHT OBJECTS SUCH AS TRASH 
  CANS AND YARD FURNITURE WILL NEED TO BE SECURED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND OR
GUSTS OF 40 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

ES/ADK
409 
WWUS73 KICT 170852
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
252 AM CST SUN NOV 17 2013

KSZ070>072-094>096-172300-
/O.EXB.KICT.WI.Y.0023.131117T1800Z-131118T0000Z/
GREENWOOD-WOODSON-ALLEN-ELK-WILSON-NEOSHO-
INCLUDING THE CITIES OF...EUREKA...YATES CENTER...IOLA...HOWARD...
FREDONIA...CHANUTE...ERIE
252 AM CST SUN NOV 17 2013

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
EVENING. 

* TIMING...STRONG GUSTY NORTHWEST WINDS WILL SPREAD INTO SOUTHEAST
  KANSAS DURING THE AFTERNOON HOURS TODAY. 

* WINDS...SUSTAINED AT 25 TO 35 MPH WITH GUSTS UP TO 45 MPH.

* IMPACTS...DRIVING MAY BE DIFFICULT AT TIMES...ESPECIALLY ON 
  NORTH TO SOUTH ORIENTED ROADS. LIGHT OBJECTS SUCH AS TRASH 
  CANS AND YARD FURNITURE WILL NEED TO BE SECURED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND OR
GUSTS OF 40 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

KSZ053-069-082-083-172300-
/O.EXA.KICT.WI.Y.0023.131117T1600Z-131118T0000Z/
CHASE-BUTLER-KINGMAN-SEDGWICK-
INCLUDING THE CITIES OF...COTTONWOOD FALLS...EL DORADO...
AUGUSTA...KINGMAN...WICHITA
252 AM CST SUN NOV 17 2013

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST
THIS EVENING. 

* TIMING...STRONG NORTHWEST WINDS WILL SPREAD SOUTHWARD INTO SOUTH
  CENTRAL KANSAS BY LATE THIS MORNING...AND PERSIST INTO THE
  AFTERNOON HOURS.

* WINDS...SUSTAINED AT 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. 
 
* IMPACTS...DRIVING MAY BE DIFFICULT AT TIMES...ESPECIALLY ON 
  NORTH TO SOUTH ORIENTED ROADS. LIGHT OBJECTS SUCH AS TRASH 
  CANS AND YARD FURNITURE WILL NEED TO BE SECURED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND OR
GUSTS OF 40 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

KSZ032-033-047>052-067-068-172300-
/O.CON.KICT.WI.Y.0023.131117T1600Z-131118T0000Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
RENO-HARVEY-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...HUTCHINSON...
NEWTON
252 AM CST SUN NOV 17 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
6 PM CST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM
CST THIS EVENING. 

* TIMING...STRONG NORTHWEST WINDS WILL SPREAD SOUTHWARD ACROSS
  CENTRAL KANSAS BY MID TO LATE MORNING TODAY...AND PERSIST INTO THE
  AFTERNOON HOURS.

* WINDS...SUSTAINED AROUND 35 MPH WITH GUSTS UP TO 55 MPH ARE
  EXPECTED.  

* IMPACTS...DRIVING MAY BE VERY DIFFICULT AT TIMES...ESPECIALLY
  ON NORTH TO SOUTH ORIENTED ROADS. LIGHT OBJECTS SUCH AS TRASH
  CANS AND YARD FURNITURE WILL NEED TO BE SECURED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND OR
GUSTS OF 40 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

JAKUB
753 
WWUS73 KICT 171824
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
1224 PM CST SUN NOV 17 2013

KSZ032-033-048-049-180000-
/O.UPG.KICT.WI.Y.0023.000000T0000Z-131118T0000Z/
/O.NEW.KICT.HW.W.0003.131117T1824Z-131117T2100Z/
/O.NEW.KICT.WI.Y.0024.131117T2100Z-131118T0000Z/
RUSSELL-LINCOLN-ELLSWORTH-SALINE-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...ELLSWORTH...SALINA
1224 PM CST SUN NOV 17 2013

...HIGH WIND WARNING IN EFFECT UNTIL 3 PM CST THIS AFTERNOON...
...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. A
WIND ADVISORY HAS ALSO BEEN ISSUED. THIS WIND ADVISORY IS IN
EFFECT UNTIL 6 PM CST THIS EVENING. THE WIND ADVISORY IS NO
LONGER IN EFFECT. 


* TIMING...STRONG NORTHWEST WINDS WILL SPREAD SOUTHWARD ACROSS
  CENTRAL KANSAS BY EARLY THIS AFTERNOON...AND PERSIST INTO
  THE LATE AFTERNOON HOURS.

* WINDS...SUSTAINED AROUND 40 MPH WITH GUSTS OF 58 MPH ARE
  EXPECTED.

* IMPACTS...DRIVING MAY BE VERY DIFFICULT AT TIMES...ESPECIALLY
  THOSE DRIVING HIGH PROFILE VEHICLES. LIGHT OBJECTS SUCH AS TRASH CANS
  AND YARD FURNITURE WILL NEED TO BE SECURED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...


A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS
OF 58 MPH ARE EXPECTED.  WINDS THIS STRONG CAN CAUSE PROPERTY
DAMAGE.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

KSZ047-050>053-067>072-082-083-094>096-180000-
/O.CON.KICT.WI.Y.0023.000000T0000Z-131118T0000Z/
BARTON-RICE-MCPHERSON-MARION-CHASE-RENO-HARVEY-BUTLER-GREENWOOD-
WOODSON-ALLEN-KINGMAN-SEDGWICK-ELK-WILSON-NEOSHO-
INCLUDING THE CITIES OF...GREAT BEND...LYONS...MCPHERSON...
MARION...COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...
AUGUSTA...EUREKA...YATES CENTER...IOLA...KINGMAN...WICHITA...
HOWARD...FREDONIA...CHANUTE...ERIE
1224 PM CST SUN NOV 17 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. 

* TIMING...STRONG NORTHWEST WINDS WILL SPREAD SOUTHWARD ACROSS 
  CENTRAL KANSAS THIS AFTERNOON...AND PERSIST INTO 
  THE LATE AFTERNOON HOURS. 

* WINDS...SUSTAINED AROUND 35 MPH WITH GUSTS UP TO 55 MPH ARE 
  EXPECTED. 

* IMPACTS...DRIVING MAY BE VERY DIFFICULT AT TIMES...ESPECIALLY 
  ON NORTH TO SOUTH ORIENTED ROADS. LIGHT OBJECTS SUCH AS TRASH 
  CANS AND YARD FURNITURE WILL NEED TO BE SECURED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND OR
GUSTS OF 40 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$
518 
WWUS73 KICT 172129
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
329 PM CST SUN NOV 17 2013

KSZ032-033-048-049-180000-
/O.EXP.KICT.HW.W.0003.000000T0000Z-131117T2100Z/
/O.CON.KICT.WI.Y.0024.000000T0000Z-131118T0000Z/
RUSSELL-LINCOLN-ELLSWORTH-SALINE-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...ELLSWORTH...SALINA
329 PM CST SUN NOV 17 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...
...HIGH WIND WARNING HAS EXPIRED...

THE HIGH WIND WARNING IS NO LONGER IN EFFECT. A WIND ADVISORY
REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

KSZ047-050>053-067>072-082-083-094>096-180000-
/O.CON.KICT.WI.Y.0023.000000T0000Z-131118T0000Z/
BARTON-RICE-MCPHERSON-MARION-CHASE-RENO-HARVEY-BUTLER-GREENWOOD-
WOODSON-ALLEN-KINGMAN-SEDGWICK-ELK-WILSON-NEOSHO-
INCLUDING THE CITIES OF...GREAT BEND...LYONS...MCPHERSON...
MARION...COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...
AUGUSTA...EUREKA...YATES CENTER...IOLA...KINGMAN...WICHITA...
HOWARD...FREDONIA...CHANUTE...ERIE
329 PM CST SUN NOV 17 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. 

* TIMING...STRONG NORTHWEST WINDS WILL PERSIST UNTIL EARLY
  EVENING.

* WINDS...WILL BE SUSTAINED AROUND 30 TO 40 MPH...WITH GUSTS UP
  TO 45 OR 50 MPH.

* IMPACTS...DRIVING WILL DIFFICULT AT TIMES...ESPECIALLY THOSE
  DRIVING HIGH PROFILE VEHICLES. LIGHT OBJECTS SUCH AS TRASH CANS
  AND YARD FURNITURE WILL NEED TO BE SECURED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND OR
GUSTS OF 40 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$
246 
WWUS73 KICT 172322
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
522 PM CST SUN NOV 17 2013

...THE WIND ADVISORY HAS BEEN CANCELLED FOR ALL AREAS...

KSZ047-050>053-067>072-082-083-094>096-180030-
/O.CAN.KICT.WI.Y.0023.000000T0000Z-131118T0000Z/
BARTON-RICE-MCPHERSON-MARION-CHASE-RENO-HARVEY-BUTLER-GREENWOOD-
WOODSON-ALLEN-KINGMAN-SEDGWICK-ELK-WILSON-NEOSHO-
INCLUDING THE CITIES OF...GREAT BEND...LYONS...MCPHERSON...
MARION...COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...
AUGUSTA...EUREKA...YATES CENTER...IOLA...KINGMAN...WICHITA...
HOWARD...FREDONIA...CHANUTE...ERIE
522 PM CST SUN NOV 17 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND
ADVISORY. 

NORTHWEST WINDS HAVE DIMINISHED CONSIDERABLY ACROSS KANSAS AND AS
SUCH...THE WIND ADVISORY HAS BEEN CANCELLED.

$$

KSZ032-033-048-049-180030-
/O.CAN.KICT.WI.Y.0024.000000T0000Z-131118T0000Z/
RUSSELL-LINCOLN-ELLSWORTH-SALINE-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...ELLSWORTH...SALINA
522 PM CST SUN NOV 17 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND
ADVISORY. 

NORTHWEST WINDS HAVE DIMINISHED CONSIDERABLY ACROSS KANSAS AND AS
SUCH THE WIND ADVISORY HAS BEEN CANCELLED.

$$

ES

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Nov 16, 3:01 PM CST, 14 minutes earlier.

Area forecast discussion, Nov 16, 3:01 PM CST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
301 PM CST SAT NOV 16 2013

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 301 PM CST SAT NOV 16 2013

FORECAST HIGHLIGHTS FOCUS AROUND STRONG WINDS AND ELEVATED FIRE
DANGER SUNDAY...WITH POTENTIALLY A BIG COOL DOWN AND LIGHT WINTRY
PRECIPITATION BY LATE WEEK/WEEKEND.

COLD FRONT WILL PASS SOUTHEAST ACROSS THE REGION THIS EVENING AND
TONIGHT. ANTICIPATING A DRY FORECAST DUE TO WEAK
INSTABILITY/CONVERGENCE AND CAPPING ISSUES...ALTHOUGH SHORT-RANGE
GUIDANCE SUGGESTS AN ISOLATED STORM OR TWO POSSIBLE THIS EVENING
OVER NORTHEAST/EAST-CENTRAL KS. OTHERWISE...WILL CONTINUE WIND
ADVISORY A FEW MORE HOURS OVER SOUTHEAST KS...BUT ANTICIPATE
EVENING SHIFT WILL BE ABLE TO CANCEL BY 5-6PM. ANTICIPATING WINDS
TO SUBSIDE A TAD THIS EVENING...ALTHOUGH SOUTHERLY WINDS SHOULD
PICK UP AGAIN OVERNIGHT...AS STRONG PRESSURE FALLS COMMENCE OVER
THE MID- MISSOURI RIVER VALLEY IN RESPONSE TO STRENGTHENING LOW
PRESSURE AHEAD OF APPROACHING SHORTWAVE ENERGY. STRONG/GUSTY
NORTHWEST WINDS WILL SPREAD SOUTHEAST BY MID/LATE MORNING SUNDAY
IN WAKE OF THE DEPARTING COLD FRONT. WILL LIKELY BE LOOKING AT A
CRITICAL FIRE WEATHER DAY OVER CENTRAL KS SUNDAY...REFER TO FIRE
WEATHER SECTION BELOW. FURTHERMORE...WILL ALSO ISSUE A WIND
ADVISORY FOR THE SAME AREA...AS SUSTAINED SPEEDS OVER 30 MPH ARE
LIKELY...WITH GUSTS UP TO 45 MPH POSSIBLE. THE STRONGEST WINDS
WILL LIKELY BE FROM LATE MORNING THROUGH MID-AFTERNOON. WITH COLD
ADVECTION COMMENCING...DAYTIME TEMPERATURES SHOULD BE 10-15
DEGREES COOLER THAN TODAY...BUT STILL WARMER THAN NORMAL.

OTHERWISE...FAIRLY QUIET WEATHER AND SEASONABLE TEMPERATURES
ANTICIPATED MON-TUE...AS ZONAL FLOW ALOFT SETS UP ACROSS THE
REGION. SOUTHERLY WINDS SHOULD PICK UP AGAIN BY TUESDAY. A QUICK
HITTING SHORTWAVE MAY ALLOW FOR SHOWER CHANCES TUE NIGHT-WED OVER
SOUTHEAST KS...BUT ONLY LIGHT PRECIPITATION EXPECTED.

ADK

&&

.LONG TERM...(THURSDAY THROUGH SATURDAY)
ISSUED AT 301 PM CST SAT NOV 16 2013

LOTS OF FORECAST UNCERTAINTY FROM LATE WEEK INTO THE
WEEKEND...WITH CONTINUED BIG DIFFERENCES BETWEEN THE OPERATIONAL
RUNS OF THE GFS AND ECMWF. WHILE THE OVERALL CONSENSUS IS FOR A
COOL DOWN FROM THU AND BEYOND...ECMWF HAS BEEN ADVERTISING MUCH
COLDER TEMPERATURES THAN THE GFS...SUPPORTING LOWS IN THE
TEENS/20S AND HIGHS IN THE 20S/30S. FURTHERMORE...THE POTENTIAL
FOR LIGHT WINTRY PRECIPITATION WILL BE INCREASING BY THU-THU
NIGHT...ALTHOUGH CURRENT DATA FROM ALL MODELS SUPPORTS ONLY A
MINOR EVENT AT BEST. AM TENDING TO SIDE WITH THE COLDER ECMWF...AS
IT HAS BETTER SUPPORT FROM THE GEM AND NAEFS MODEL SOLUTIONS.
HOWEVER...THE PROBABILITY OF ANY ONE SOLUTION VERIFYING IS LOW DUE
TO WIDE ENSEMBLE SPREAD AND POOR RUN-TO-RUN AGREEMENT. STAY TUNED.

ADK

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 1146 AM CST SAT NOV 16 2013

SOUTH TO SOUTHWEST WINDS WILL PERSIST THROUGH MUCH OF THE DAY
ACROSS MUCH OF SOUTH CENTRAL AND ESPECIALLY SOUTHEAST KANSAS WHERE
A WIND ADVISORY REMAINS IN EFFECT THROUGH 00Z. CLEARING SKIES ARE
ANTICIPATED ACROSS CENTRAL AND MUCH OF SOUTH CENTRAL KANSAS WHILE
A MIX OF SUN AND CLOUDS WILL PREVAIL ACROSS SOUTHEAST KANSAS.
TRANSIENT MVFR CONDITIONS WILL IMPROVE AT KCNU WITH VFR PREVAILING
THROUGH 05-06Z. ANOTHER ROUND OF STRATUS WILL REMAIN POSSIBLE
AFTER MIDNIGHT ACROSS SOUTHEAST KANSAS WHERE LOW LEVEL
TRAJECTORIES WILL REMAIN MORE FAVORABLE AND MAINTAINED MVFR CIGS
FROM 06Z-15Z AT KCNU WITH VFR PREVAILING ELSEWHERE. WINDS WILL
VEER AND INCREASE DURING THE DAY ON SATURDAY.

MWM

&&

.FIRE WEATHER...
ISSUED AT 301 PM CST SAT NOV 16 2013

CRITICAL FIRE WEATHER DAY ANTICIPATED SUNDAY OVER CENTRAL
KS...DUE TO STRONG/GUSTY NORTHWEST WINDS AND VERY DRY AIR
ADVECTING SOUTHEAST. GIVEN STRONG SUBSIDENCE AND DEEP
MIXING...THINKING MOST MODEL GUIDANCE IS UNDER-DOING WIND SPEEDS
AND LOW-LEVEL DRYING. CONSEQUENTLY...GIVEN AT LEAST 85-90% CURED
GRASSLANDS...HIGH CONFIDENCE IN CRITICAL FIRE WEATHER CONDITIONS.
WILL UPGRADE FIRE WEATHER WATCH TO A RED FLAG WARNING.

ADK

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    48  63  32  58 /  10   0   0   0
HUTCHINSON      46  61  30  58 /  10   0   0   0
NEWTON          47  61  31  57 /  10   0   0   0
ELDORADO        50  63  33  58 /  10   0   0   0
WINFIELD-KWLD   52  65  33  59 /  10   0   0   0
RUSSELL         39  58  26  58 /   0   0   0   0
GREAT BEND      40  59  27  58 /   0   0   0   0
SALINA          44  60  29  58 /  10   0   0   0
MCPHERSON       45  60  30  58 /  10   0   0   0
COFFEYVILLE     59  69  35  59 /  10   0   0   0
CHANUTE         58  66  34  58 /  10   0   0   0
IOLA            57  65  34  57 /  10   0   0   0
PARSONS-KPPF    59  67  34  58 /  10   0   0   0

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 10 AM TO 6 PM CST SUNDAY FOR KSZ032-033-
047>052-067-068-082.

WIND ADVISORY FROM 10 AM TO 6 PM CST SUNDAY FOR KSZ032-033-
047>052-067-068.

WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR KSZ070>072-094>096-
098>100.

&&
Hazardous weather outlook, Nov 16, 5:17 AM CST, 9 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
517 AM CST SAT NOV 16 2013

KSZ032-033-047>053-067>072-082-083-091>096-098>100-171130-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
517 AM CST SAT NOV 16 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE OVER FAR SOUTHEAST
KANSAS MAINLY FOR THIS MORNING...STRONG OR SEVERE STORMS ARE NOT
EXPECTED.

STRONG SOUTH TO SOUTHWEST WINDS GUSTING OVER 35 MPH WILL RESULT IN
VERY HIGH FIRE DANGER THIS AFTERNOON OVER CENTRAL AND SOUTH
CENTRAL KANSAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A COLD FRONT WILL MOVE SOUTHEAST ACROSS THE REGION ON SUNDAY WITH
STRONG NORTHWEST WINDS INCREASING BEHIND THE FRONT. THE
COMBINATION OF DRY AIR SPREADING SOUTHWARD...AND THE GUSTY WINDS
WILL CREATE VERY HIGH TO EXTREME GRASSLAND FIRE DANGER LEVELS
SUNDAY AFTERNOON. PLEASE SEE LATEST FIRE WEATHER WATCH FOR MORE
DETAILS.

A STRONG UPPER LEVEL STORM SYSTEM IS EXPECTED TO TAKE SHAPE AND
MOVE INTO THE REGION FOR THURSDAY AND FRIDAY. COLDER AIR POURING
INTO THE BACK SIDE OF THIS SYSTEM COULD CHANGE THE RAIN OVER TO
SNOW...PLEASE CHECK BACK FOR MORE DETAILS AND UPDATES ON THE
POTENTIAL OF SNOW AFFECTING SOME OF THE REGION THIS PERIOD.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 16, 2:39 AM CSTFire Weather WatchICTBarton, Ellsworth, Kingman, Lincoln, McPherson, Reno and 3 more12 hr
Nov 16, 9:38 AM CSTWind AdvisoryICTAllen, Chautauqua, Elk, Greenwood, Labette, Montgomery and 3 more7 hr
Nov 16, 3:07 PM CSTRed Flag WarningICTBarton, Butler, Chase, Ellsworth, Harvey, Kingman and 8 more26 hr
Nov 16, 5:46 PM CSTSpecial Weather StatementICTCowley44 min

Nearby

Wind Advisories in Kansas, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.